×

zbMATH — the first resource for mathematics

Two families of mixed finite elements for second order elliptic problems. (English) Zbl 0599.65072
Two families of mixed finite elements are introduced in order to deal with second order elliptic problems. The asymptotic errors are the same as in the usual Raviart-Thomas-Nedelec spaces, but the new spaces have substantially smaller dimension; this fact should imply a greater computational efficiency, because the discretizations with the new spaces lead to algebraic systems of smaller order.
Reviewer: J.P.Milaszewicz

MSC:
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
65N15 Error bounds for boundary value problems involving PDEs
35J25 Boundary value problems for second-order elliptic equations
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Arnold, D.N. Brezzi, F.: Mixed and nonconforming finite element methods: Implementation, postprocessing, and error estimates. RAIRO. (To appear) · Zbl 0567.65078
[2] Brezzi, F.: On the existence, uniqueness, and approximation of saddle point problems arising from Lagrangian multipliers. RAIRO, Anal. numér.2, 129-151 (1974) · Zbl 0338.90047
[3] Brezzi, F., Douglas, Jr., J., Marini, L.D.: Variable degree mixed methods for second order elliptic problems. (To appear) · Zbl 0592.65073
[4] Brezzi, F., Douglas, Jr., J., Marini, L.D.: Recent results on mixed methods for second order elliptic problems. (To appear) · Zbl 0611.65071
[5] Douglas, Jr., J., Roberts, J.E.: Mixed finite element methods for second order elliptic problems. Mathemática Applicada e Computacional1, 91-103 (1982) · Zbl 0482.65057
[6] Douglas, Jr., J., Roberts, J.E.: Global estimates for mixed methods for second order elliptic equations. Math. Comput.44, 39-52 (1985) · Zbl 0624.65109 · doi:10.1090/S0025-5718-1985-0771029-9
[7] Dupont, T., Scott, R.: Polynomial approximation of functions in Sobolev space, Math. Comput.34, 441-463 (1980) · Zbl 0423.65009 · doi:10.1090/S0025-5718-1980-0559195-7
[8] Fraeijs de Veubeke, B.X.: Displacement and equilibrium models in the finite element method. Stress analysis, O.C. Zienkiewicz, G. Holister, eds. New York: Wiley 1965 · Zbl 0359.73007
[9] Fraeijs de Veubeke, B.X.: Stress function approach, World Congress on the Finite Element Method in Structural Mechanics. Bournemouth, 1975 · Zbl 0359.76021
[10] Handbook of mathematical functions, M. Abromowitz, I. Stegun, eds., Chapter 22 (O.W. Hochstrasser)
[11] Johnson, C. Thomée, V.: Error estimates for some mixed finite element methods for parabolic type problems. RAIRO, Anal. numér.15, 41-78 (1981)
[12] Nedelec, J.C.: Mixed finite elements in ?3. Numer. Math.35, 315-341 (1980) · Zbl 0419.65069 · doi:10.1007/BF01396415
[13] Nitsche, J.: Über ein Variationsprinzip zur Lösung von Dirichlet-Problemen bei Verwendung von Teilräumen, die keinen Randbedingungen unterworfen sind. Abh. Math. Sem. Univ. Hamburg36, 9-15 (1970/1971) · Zbl 0229.65079 · doi:10.1007/BF02995904
[14] Raviart, P.A., Thomas, J.M.: A mixed finite element method for 2nd order elliptic problems. Mathematical aspects of the finite element method. Lecture Notes in Mathematics, Vol. 606. Berlin-Heidelberg-New York: Springer 1977 · Zbl 0362.65089
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.